Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Had spinal problem. Started getting twitching sensation in legs. Related?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5612 Questions
last night in bed my leg started jumping and twitching and at 9pm it continued until 6am next morning.

It did stop if however when I stood-up, but started again the moment I laid down.

The jumping coming in regular 10 second intervals. I've tried laying down again today, but the jumping is still in evidence. I am 84 years old and have had spinal problems previously
Posted Sat, 13 Apr 2013 in Bones, Muscles and Joints
Answered by Dr. Ivan R. Rommstein 2 hours later
Hi XXXXXX and welcome to XXXXXXX

Many healthy people experience thes kind of difficultiesn too and usually it is caused by temporary muscle contracting. If it becomes persistant then first thing to think about is neurologic disorders(nerve compression, methabolic, degenerative,toxic neuropathies,diabetes).
ALso some electrolyte deficiency can cause it as well(calcium, pottasium,magnesium).
You didnt mention what kind of spinal problems did you have. This can definitely cause legs muscle twiching. If nerve is damaged at any level from spine to leg it will cause such symtpoms. It shouldnt worry you but if this is associated with muscle pain, tingling, sensation loss or inability to move it should be checked as soon as possible.
So I suggest to do basic lab tests to check electrolytes nad glucosae. AFter that you can do spine MRI and EMG and diagnosis should be clear.
Hope I ve answered your querry. If you have any question you can ask me.
Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor